Adverse event following immunisation
An Adverse Event Following Immunisation (AEFI) is a serious, uncommon or unexpected event following immunisation. These events may be caused by the vaccine or may occur by chance after immunisation (i.e. it would have occurred regardless of vaccination).
Mild events, such as fever, pain or redness at the site of injection, commonly occur after vaccination with some vaccines and should be anticipated.
Under the Public Health Act 2005, vaccine service providers are required to report any adverse events following immunisation directly to Queensland Health. Reporting an AEFI is an important part of surveillance to monitor vaccine and immunisation program safety.
Report an AEFI
Notify Queensland Health by completing an Adverse Events Following Immunisation Reporting Form (PDF, 5 MB).
You do not need to complete a Therapeutic Goods Administration (TGA) form. Queensland Health will notify the TGA to enable national monitoring and reporting of AEFI in Australia.
Contact your local public health unit.